Flood, Western Interior
- When
- April 12, 4:30 PM AST to 10:30 PM AST
- Where
- Western Interior forecast zone
- Reported by
- EMERGENCY MANAGER
River Guajataca was reported out of its banks in the municipality of Lares. Bamboo trees obstructing river flow.
3 flood, 1 debris flow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 12, 4:00 PM AST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST TUE APR 12 2005 .DISCUSSION... DIFFUSE FRONTAL REMNANTS REMAINED OVER THE OFF SHORE ATLC WATERS TODAY...WITH ENE FLOW GENERALLY ACROSS THE ATLC...AND ESE FLOW GENERALLY ACROSS THE LOCAL CARIB...PROVIDING SUFFICIENT MOISTURE TO COMBINE WITH DIURNAL PROCESSES TO PRODUCE NUMEROUS SHOWERS AND ISOLATED AFTERNOON TSTORMS ACROSS THE ENCHANTED ISLE...AND ISOLATED HEAVY SHOWERS IN STREAMERS OFF THE NW COASTS OF THE V.I. STLT IMAGERY SUGGESTS A LLVL DEFORMATION ZONE FROM THE LEEWARDS ENE AND THIS SHOULD CONTINUE TO PRODUCE A LITTLE LLVL CONVERGENCE TO ITS WEST...ALLOWING WIDELY SCATTERED SHOWERS TO MOVE INTO THE VIRGIN ISLANDS AND E/SE P.R. OVERNIGHT. DRIER LLVL AIR AND LIKELY AT LEAST A MODERATED LAYER OF SAL IS THEN EXPECTED TO ADVECT INTO THE AREA THROUGH THURSDAY FOR MORE ISOLATED SHOWERS AT NIGHT...AND MUCH SMALLER AREAL COVERAGE AND INTENSITY ACROSS P.R. DURING THE AFTERNOONS. SOMEWHAT WEAK AND MODERATE NNW SWELLS BEGINNING TO MOVE INTO THE LOCAL WATERS THIS AFTERNOON AND WILL PEAK LATE TONIGHT THROUGH WEDNESDAY MORNING. SELY WIND FLOW WILL THEN BUILD INTO THE REGION FOR THE REST OF THE WEEK FOR CHOPPY SEAS ACROSS THE CARIB...AND LESSER LOCAL ATLANTIC WATERS. AFTERNOON SEA BREEZES SHOULD DEVELOP NORTH AND SOUTH COASTS EACH DAY DESPITE SE BL FLOW. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 88 70 88 / 10 20 0 20 STT 73 83 72 83 / 40 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE APR 12 2005 PRZ001>013-AMZ710>750-131000- 600 AM AST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF PUERTO RICO FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY THIS AFTERNOON. SOME OF THE SHOWERS WILL LINGER THROUGH THE EVENING. LOCALLY HEAVY RAINS ARE LIKELY ALONG SECTIONS OF THE NORTHERN HALF OF THE ISLAND WITH RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN SECTORS OF THE THE INTERIOR...NORTHWEST...NORTH CENTRAL...NORTH AND NORTHEAST. LIGHT AND VARIABLE WINDS IN THE LOW LEVELS COMBINED WITH LOCAL EFFECTS WILL ALLOW SHOWERS TO MOVE VERY SLOWLY AND DRIFT OFFSHORE DURING THE EARLY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO SIGNIFICANT WEATHER CONDITIONS ARE ANTICIPATED EXCEPT FOR THE USUAL AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS OVER THE ISLAND OF PUERTO RICO. HEAVY RAINS MAY LEAD TO URBAN AND SMALL STREAM FLOODING. VIZ001-002-AMZ710>730-131000- 600 AM AST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF OF ST THOMAS ST JOHN FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE TERRITORIAL WATERS. THERE EXISTS THE CHANCE FOR BRIEF HEAVY RAIN AS THE WESTERLY WINDS IN THE MID LEVELS PUSH SOME OF THE SHOWERS ACROSS THE ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED MAINLY MODERATE SHOWERS ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
3 flood, 1 debris flow. Local standard time, as filed.
River Guajataca was reported out of its banks in the municipality of Lares. Bamboo trees obstructing river flow.
Flooded homes and streets were reported at Bajura camping in the municipality of Vega Alta.
River Cibuco was reported out of its banks at the Fatima bridge and roads 620 and 647.
Landslide reported at Barrio Espino in Lares municipality.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447643, 5447644, 5447645, 5447646.